Thousands of women have been reporting period problems after they received the Covid-19 vaccine and are now being monitored by the Medicines and Healthcare Products Regulatory Agency (MHRA).
4,000 women have reported changes in their menstrual cycle after getting their Covid jab, particularly among those aged 30 to 49.
Figures obtained by The Sunday Times show that 2,734 repots of period problems after the AstraZeneca vaccine was made to the MHRA up to May 17th, a further 1,158 were related to the Pfizer jab, and 66 were linked to the Moderna vaccine.
The period side effects primarily include heavier than normal bleeding and other irregularities, which are believed to have affected more women who have not reported their experience.
Despite over 4,000 women reporting these issues post-vaccination, doctors have said that there is “no increased risk” of period problems after the jab so there is no reason to add it to the growing list of side effects.
Victoria Male, a reproductive immunologist at Imeprial College London, said: “It’s definitely true that not everyone will be reporting any menstrual changes they have noticed to Yellow Card [the MHRA’s scheme for people to report suspected side effects] simply because not everyone knows that it exists and that they can file a report.
“Lots of people have contacted me to tell me about changes in their periods following vaccination.
“The kinds of things they are telling me about, mostly periods that are heavier or later than usual, are very similar to the reports we are seeing in Yellow Card.”
One woman, Katie Khan, 39, from London said that after she had her first dose of the AstraZeneca vaccine her periods became very irregular.
She said that her period became much heavier than usual, much more painful, and lasted longer, describing the experience as “menstrual flooding.”
Despite the thousands of reports to Yellow Card, the MHRA does not believe that there are any risks or impacts on menstruation post-vaccination.
Sarah Branch, MHRA’s director of vigilance and risk management of medicines, said that the reports do not suggest an increased risk, following vaccination, with the UK’s three Covid-19 vaccines.
She said: “The number of reports is low in relation to the number of women who have had the vaccine to date and the background rate of menstrual disorders generally.”
The MHRA said that they are continuing to closely monitor the reports.
Doctors are urging women to contact their GP if they notice any “unusual bleeding” after they have been vaccinated, adding that the side effects should not deter them from having the vaccine.
This is simply another situation where the jab is causing harm, and those responsible for rolling out the experimental vaccine are trying to sweep these cases under the carpet.